Advertisement

Siberian Mathematical Journal

, Volume 58, Issue 3, pp 408–418 | Cite as

Spherical cubature formulas in Sobolev spaces

  • V. L. VaskevichEmail author
Article
  • 32 Downloads

Abstract

We study sequences of cubature formulas on the unit sphere in a multidimensional Euclidean space. The grids for the cubature formulas under consideration embed in each other consecutively, forming in the limit a dense subset on the initial sphere. As the domain of cubature formulas, i.e. as the class of integrands, we take spherical Sobolev spaces. These spaces may have fractional smoothness. We prove that, among all possible spherical cubature formulas with given grid, there exists and is unique a formula with the least norm of the error, an optimal formula. The weights of the optimal cubature formula are shown to be solutions to a special nondegenerate system of linear equations. We prove that the errors of cubature formulas tend to zero as the number of nodes grows indefinitely.

Keywords

spherical cubature formula error Sobolev-like space on a multidimensional sphere embedding constant embedding function optimal formula 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Sobolev S. L. and Vaskevich V. L., The Theory of Cubature Formulas, Kluwer Academic Publishers, Dordrecht (1997).CrossRefzbMATHGoogle Scholar
  2. 2.
    Vaskevich V. L., “Errors, condition numbers, and guaranteed accuracy of higher-dimensional spherical cubatures,” Sib. Math. J., vol. 53, no. 6, 996–1010 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Triebel H., “Sampling numbers and embedding constants,” Proc. Steklov Inst. Math., vol. 248, 275–284 (2005).MathSciNetzbMATHGoogle Scholar
  4. 4.
    Vaskevich V. L., “Embedding constants and embedding functions for Sobolev-like spaces on the unit sphere,” Dokl. Math., vol. 82, no. 1, 568–572 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Vaskevich V. L., “Embedding constants for periodic Sobolev spaces of fractional order,” Sib. Math. J., vol. 49, no. 5, 806–813 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Vaskevich V. L., “Extremal functions of cubature formulas on a multidimensional sphere and spherical splines,” Siberian Adv. Math., vol. 22, no. 3, 217–226 (2012).MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ignatov M. I. and Pevnyi A. B., Natural Splines in Several Variables [Russian], Nauka, Leningrad (1991).Google Scholar
  8. 8.
    Mikhlin S. G., Multidimensional Singular Integrals and Integral Equations, Pergamon Press, Oxford, London, Edinburgh, New York, Paris, and Frankfurt (1965).zbMATHGoogle Scholar
  9. 9.
    Müller C., Spherical Harmonics, Springer-Verlag, Berlin (1966).CrossRefzbMATHGoogle Scholar
  10. 10.
    Sobolev S. L., Introduction to the Theory of Cubature Formulas, Gordon and Breach Science Publishers, Montreux (1974).Google Scholar
  11. 11.
    Lizorkin P. I. and Nikol’skii S. M., “Approximation by spherical functions,” Proc. Steklov Inst. Math., vol. 173, 195–203 (1987).Google Scholar
  12. 12.
    Salikhov G. N., Cubature Formulas for Multidimensional Spheres [Russian], Fan, Tashkent (1985).zbMATHGoogle Scholar
  13. 13.
    Yosida K., Functional Analysis, Springer-Verlag, Berlin (1994).zbMATHGoogle Scholar
  14. 14.
    Holmes R., A Course on Optimization and Best Approximation, Springer-Verlag, Berlin, Heidelberg, and New York (1972) (Lect. Notes Math.; vol. 257).CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirsk State UniversityNovosibirskRussia

Personalised recommendations